Hello: I am 38 and concerned the symptoms I am experiencing might be the early onset of PD.
In 2004 I purchased a hair stimulator device. The device works by delivering electrical pulses to the scalp as you use it like a brush. I used it for about 2 months and stopped using it because I noticed I was losing my ability to focus and I had muscle stiffness (primarily in my calves and forearms).
In 2005 I became extremely fatigued, depressed, I would have excessive saliva and would excessively sweat from my hands and feet. The symptoms continued through 2006 and 2007. I also began to lightly shake when I would be stressed or anxious. In Feb 2008 I was diagnosed with a Pituitary Tumor. That same month I had (endonasal endoscopic) surgery to remove the tumor.
I experience all of the previous symptoms but now they are more noticeable and more frequent. I am experiencing more noticeable and more frequent shaking. At times I am unable to think clearly (as if I have cloudy mind). My calves and forearms are often times quite stiff (especially the day after having a protien shake). I also occasionally experience muscle twitches usually on the eyelid, lips or eyebrow but sometimes in other places.
Note: All of the symptoms I experience come and go. I can go days without any symptoms, then I may have a bad day or two. All of the symptoms occur on both sides of my body.
1. That I am experiencing the early stage of PD
2. That my use of this hair stimulator caused or contributed to my condition.
I have an appointment Nov 26 for another MRI and to see my neurologist. I will definitely inform him of my concerns but I am hoping to receive more advice as I am extremely depressed and unable to stop thinking about the things I am experiencing.
Your neurologist is really the right person to talk to about all of your symptoms. I would assume too that your hormone levels are being monitored after the removal of your pituitary tumor, are your most recent results normal?
I have never (in my experience of the last 7 years) known (or heard) of a patient who developed parkinsons' disease as a result of a hair stimulator device.
I would suggest stopping the protein shakes though, if your stiffness is worse after having them, unless there is a medical reason for having them.
Are you currently on any medical treatment for your depression? If so be aware that some medications eg some antidepressants, antianxiety and antipsychotic medications can lead to parkinsons' type symptoms as side effects.
I'm sorry I don't have any more advice for you, except perhaps to try to stop worrying and fixating on your symptoms until you have your MRI, as worrying will not change the outcome.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.